MAUDE Adverse Event Report: MICROVENTION, INC. HYDROFRAME-10-AV; NEUROVASCULAR EMBOLIZATION COIL

MICROVENTION, INC. HYDROFRAME-10-AV; NEUROVASCULAR EMBOLIZATION COIL
Model Number 100520HFRM-V-A2
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was stated to be available for evaluation but has not yet been returned to the manufacturer for evaluation.The alleged product issue could not be confirmed.If the device is returned at a later date, an investigation will be performed and a supplemental report will be submitted with the findings.The instructions for use (ifu) identifies premature coil detachment as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that, during the attempt to occlude an arterial feeder of a galenum vein, re-sheathing the coil through the headway17 to switch to another one, the physician felt a friction during the end of the maneuver and eventually pulled the whole pusherwire out of the microcatheter leaving the coil unintentionally detached into the microcatheter itself.He then pulled the microcatheter out of the patient and change it with a new one with no clinical sequelae.The patient is reported stable, still hospitalized.
 
Event or Problem Description
See h11.
 
Additional Manufacturer Narrative
Items returned for evaluation: pusher, implant, introducer, microcatheter.Items not returned for evaluation: shrink lock, dispenser hoop.The visual analysis of the returned items found that the implant was not attached to the pusher.The introducer was returned undamaged.The introducer distal tip was found to be within specification (spec= 0.0180" -0.0005/+0.001).The implant was found stretched, separated from the pusher, and bunched up within the microcatheter.The investigation found the pusher's monofilament broken, which indicates the device experienced a tensile break.The returned microcatheter was found to be undamaged.The investigation of the returned coil system found pusher returned without the implant attached, but no indications of activation using a detachment controller were found on the pusher heater coil.The implant was returned stretched, separated from the pusher, and bunched up within the returned microcatheter.The investigation found the pusher's monofilament with a tensile break shape at the tip, which is consistent with the device experiencing force that exceeded the strength of the monofilament causing the implant to separate from the pusher.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification.The returned microcatheter was found to be undamaged and would not have caused or contributed to the reported complaint.

Brand Name
HYDROFRAME-10-AV
Common Device Name
NEUROVASCULAR EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key19968620
Report Number2032493-2024-00606
Device Sequence Number15655941
Product Code HCG
UDI-Device Identifier00816777026224
UDI-Public(01)00816777026224(11)231031(17)280930(10)0000454099
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K090357
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number100520HFRM-V-A2
Device Lot Number0000454099
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/12/2024
Supplement Report FDA Received Date09/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown